Alert archive / New Mexico / Winter Storm Warnings in 2016
Winter Storm Warning 3, NWS El Paso, TX
NWS El Paso, TX issued this winter storm warning at Dec 2, 2016, 4:59 AM MST for Otero County, New Mexico. It took effect at Dec 3, 2016, 12:00 AM MST. It was in force for 13 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 2, 2016, 4:59 AM MST (11:59 UTC)
- In effect from
- Dec 3, 2016, 12:00 AM MST
- Expired
- Dec 3, 2016, 12:54 PM MST
- In force
- 13 hr
- Issued by
- NWS El Paso, TX
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 3, 11:56 AM MST | SNOW 4.3 | Cloudcroft, NM | |
| Dec 3, 11:59 AM MST | SNOW 4 | Cloudcroft, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 12.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2122 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
413 WWUS44 KEPZ 021159 WSWEPZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 459 AM MST FRI DEC 2 2016 ...HEAVY SNOW LIKELY ACROSS THE SACRAMENTO MOUNTAINS OF SOUTHERN NEW MEXICO FRIDAY NIGHT THROUGH SUNDAY AFTERNOON... .A DEEP UPPER LEVEL LOW PRESSURE SYSTEM WILL APPROACH SOUTHERN NEW MEXICO FROM THE WEST WHILE COLDER AIR FLOWS INTO THE LOWER ELEVATIONS FROM THE NORTH. THIS WEATHER PATTERN WILL BRING MODERATE TO HEAVY SNOW WITH 6 TO 12 INCHES ACCUMULATIONS ACROSS THE SACRAMENTO MOUNTAINS. THE HEAVIEST AMOUNTS ARE EXPECTED FORM ABOUT THE RIDGE OVER TO THE EAST SLOPES. DANGEROUS DRIVING CONDITIONS WILL OCCUR DUE TO ICY SNOW COVERED ROADS AND LOW VISIBILITY. GUSTY WINDS COULD ALSO CREATE BLOWING SNOW CONDITIONS OVERNIGHT. NMZ414>416-022300- /O.UPG.KEPZ.WS.A.0003.161203T0100Z-161205T0100Z/ /O.NEW.KEPZ.WS.W.0003.161203T0100Z-161205T0100Z/ WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- INCLUDING THE CITIES OF...MESCALERO...TIMBERON...MOUNTAIN PARK... CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...PINON... SACRAMENTO 459 AM MST FRI DEC 2 2016 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW WILL BEGIN EARLY FRIDAY EVENING AN CONTINUE THROUGH EARLY SUNDAY AFTERNOON BEFORE ENDING BY SUNDAY EVENING. * MAIN IMPACT...SNOW AMOUNTS FROM 6 TO 12 INCHES WILL RESULT IN DANGEROUS DRIVING CONDITIONS DUE TO ICY SNOW COVERED ROADS AND LOW VISIBILITY LESS THAN A HALF MILE IN SNOW AND BLOWING SNOW. SOME ROAD CLOSURES MAY BE REQUIRED. * OTHER IMPACTS...GUSTY WINDS OF 20 TO 30 MPH COULD CAUSE BLOWING SNOW AND LOCAL WHITE OUTS/POOR VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NMZ402-022300- /O.NEW.KEPZ.WW.Y.0009.161203T0200Z-161204T1200Z/ SOUTHERN GILA HIGHLANDS/BLACK RANGE- INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD 459 AM MST FRI DEC 2 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM MST SUNDAY. * TIMING...RAIN SHOWERS DEVELOPING LATE EVENING AND THEN TURNING TO SNOW OVERNIGHT. * MAIN IMPACT...SNOW AMOUNTS OF 3 TO 5 INCHES...HIGHEST OVER THE BLACK RANGE...WILL RESULT IN SOME SNOW PACKED ROADS AND DANGEROUS DRIVING CONDITIONS. * OTHER IMPACTS...GUSTY WINDS OF 15 TO 25 MPH LATE NIGHT COULD PRODUCE SOME BLOWING SNOW AND LOW VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NMZ408-022300- /O.NEW.KEPZ.WW.Y.0009.161203T0300Z-161204T1200Z/ EASTERN BLACK RANGE FOOTHILLS- INCLUDING THE CITIES OF...HILLSBORO...WINSTON 459 AM MST FRI DEC 2 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM MST SUNDAY. * TIMING...RAIN SHOWERS DEVELOPING THIS EVENING AND TURNING TO SNOW OVERNIGHT. * MAIN IMPACT...SNOW AMOUNTS OF 2 TO 4 INCHES COULD RESULT IN SOME SNOW PACKED ROADS AND DANGEROUS DRIVING CONDITIONS. * OTHER IMPACTS...GUSTY WINDS OF 15 TO 25 MPH COULD PRODUCE SOME BLOWING SNOW AND LOW VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ HEFNER
3 follow-up statements
712 WWUS44 KEPZ 022231 WSWEPZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 331 PM MST FRI DEC 2 2016 ...WINTER STORM SYSTEM TO BRING A WINTERY MIX OF PRECIPITATION ACROSS SOUTHERN NEW MEXICO NIGHT THROUGH SUNDAY AFTERNOON... .A DEEP UPPER LEVEL LOW PRESSURE SYSTEM WILL APPROACH SOUTHERN NEW MEXICO FROM THE WEST TONIGHT AND SATURDAY WHILE COLDER AIR FLOWS INTO THE LOWER ELEVATIONS FROM THE NORTH BEHIND A FRONTAL PASSAGE TONIGHT. THIS WEATHER PATTERN DROPS TEMPERATURES AND BRINGS MOISTURE TO THE REGION WITH INCREASING CHANCES FOR PRECIPITATION. MOST OF THE AREA WILL SEE RAIN OR SNOW SHOWERS. MODERATE TO HEAVY SNOW WITH 6 TO 12 INCHES ACCUMULATIONS ARE EXPECTED ACROSS THE SACRAMENTO MOUNTAINS. LESSER AMOUNTS ARE EXPECTED ACROSS THE GILA AND BLACK AS WELL AS THE NUMEROUS SKY ISLANDS ACROSS THE AREA. IN ADDITION SOME SNOW IS EXPECTED OVER THE LOWLANDS OF SIERRA COUNTY AS WELL AS SMALLER PORTIONS OF HIDALGO AND LUNA COUNTIES. DANGEROUS DRIVING CONDITIONS WILL OCCUR DUE TO ICY SNOW COVERED ROADS AND LOW VISIBILITY. GUSTY WINDS COULD ALSO CREATE BLOWING SNOW CONDITIONS OVERNIGHT. NMZ414>416-030700- /O.EXT.KEPZ.WS.W.0003.161203T0700Z-161204T1700Z/ WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- INCLUDING THE CITIES OF...MESCALERO...TIMBERON...MOUNTAIN PARK... CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...PINON... SACRAMENTO 331 PM MST FRI DEC 2 2016 ...WINTER STORM WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MST SUNDAY... * TIMING...SNOW WILL BEGIN TONIGHT AROUND MIDNIGHT AND CONTINUE THROUGH EARLY SUNDAY MID-MORNING BEFORE ENDING BY SUNDAY EVENING. * MAIN IMPACT...SNOW AMOUNTS FROM 6 TO 12 INCHES WILL RESULT IN DANGEROUS DRIVING CONDITIONS DUE TO ICY SNOW COVERED ROADS AND LOW VISIBILITY LESS THAN A HALF MILE IN SNOW AND BLOWING SNOW. SOME ROAD CLOSURES MAY BE REQUIRED. * OTHER IMPACTS...GUSTY WINDS OF 20 TO 30 MPH COULD CAUSE BLOWING SNOW AND LOCAL WHITE OUTS/POOR VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NMZ401-403>407-409-030700- /O.EXB.KEPZ.WW.Y.0009.161203T0700Z-161204T1500Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SIERRA COUNTY LAKES- INCLUDING THE CITIES OF...CLIFF...BUCKHORN...GILA HOT SPRINGS... MULE CREEK...MIMBRES...HURLEY...FAYWOOD...GRANT COUNTY AIRPORT... LORDSBURG...RED ROCK...VIRDEN...ANTELOPE WELLS...ANIMAS... HACHITA...CLOVERDALE...DEMING...COLUMBUS... TRUTH OR CONSEQUENCES...DERRY...SPACEPORT 331 PM MST FRI DEC 2 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST SUNDAY. * TIMING...RAIN SHOWERS DEVELOPING THIS EVENING AND TURNING TO SNOW AFTER MIDNIGHT AND TOWARDS SUNRISE. * MAIN IMPACT...SNOW AMOUNTS OF 1 TO 3 INCHES COULD RESULT IN SOME SNOW PACKED ROADS AND DANGEROUS DRIVING CONDITIONS. * OTHER IMPACTS...GUSTY WINDS OF 15 TO 25 MPH COULD PRODUCE SOME BLOWING SNOW AND LOW VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NMZ402-030700- /O.EXT.KEPZ.WW.Y.0009.161203T0200Z-161204T0700Z/ SOUTHERN GILA HIGHLANDS/BLACK RANGE- INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD 331 PM MST FRI DEC 2 2016 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO MIDNIGHT MST SATURDAY NIGHT... * TIMING...RAIN SHOWERS DEVELOPING THIS EVENING AND THEN TURNING TO SNOW OVERNIGHT. SNOW SHOWERS SHOULD DIMINISH AFTER MID AFTERNOON ON SATURDAY.X * MAIN IMPACT...SNOW AMOUNTS OF 3 TO 5 INCHES...HIGHEST OVER THE BLACK RANGE...WILL RESULT IN SOME SNOW PACKED ROADS AND DANGEROUS DRIVING CONDITIONS. * OTHER IMPACTS...GUSTY WINDS OF 15 TO 25 MPH LATE NIGHT COULD PRODUCE SOME BLOWING SNOW AND LOW VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NMZ408-030700- /O.EXT.KEPZ.WW.Y.0009.161203T0700Z-161204T1500Z/ EASTERN BLACK RANGE FOOTHILLS- INCLUDING THE CITIES OF...HILLSBORO...WINSTON 331 PM MST FRI DEC 2 2016 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST SUNDAY... * TIMING...RAIN SHOWERS DEVELOPING LATE EVENING AND TURNING TO SNOW OVERNIGHT. * MAIN IMPACT...SNOW AMOUNTS OF 2 TO 4 INCHES COULD RESULT IN SOME SNOW PACKED ROADS AND DANGEROUS DRIVING CONDITIONS. * OTHER IMPACTS...GUSTY WINDS OF 15 TO 25 MPH COULD PRODUCE SOME BLOWING SNOW AND LOW VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ BIRD
865 WWUS44 KEPZ 030646 WSWEPZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1146 PM MST FRI DEC 2 2016 ...WINTER STORM SYSTEM TO BRING A WINTERY MIX OF PRECIPITATION ACROSS SOUTHERN NEW MEXICO TONIGHT THROUGH SUNDAY AFTERNOON... .A DEEP UPPER LEVEL LOW PRESSURE SYSTEM WILL APPROACH SOUTHERN NEW MEXICO FROM THE WEST TONIGHT AND SATURDAY WHILE COLDER AIR FLOWS INTO THE LOWER ELEVATIONS FROM THE NORTH BEHIND A COLD FRONT. THIS WEATHER PATTERN DROPS TEMPERATURES AND BRINGS MOISTURE TO THE REGION WITH INCREASING CHANCES FOR PRECIPITATION. MOST OF THE AREA WILL SEE RAIN OR SNOW SHOWERS. MODERATE TO HEAVY SNOW WITH 6 TO 12 INCHES ACCUMULATIONS ARE EXPECTED ACROSS THE SACRAMENTO MOUNTAINS. LESSER AMOUNTS ARE EXPECTED ACROSS THE GILA AND BLACK MOUNTAINS AS WELL AS THE NUMEROUS SKY ISLANDS ACROSS THE AREA. IN ADDITION SOME SNOW IS EXPECTED OVER THE LOWLANDS OF SIERRA COUNTY AS WELL AS SMALLER PORTIONS OF HIDALGO AND LUNA COUNTIES. DANGEROUS DRIVING CONDITIONS WILL OCCUR DUE TO ICY SNOW COVERED ROADS AND LOW VISIBILITY. GUSTY WINDS COULD ALSO CREATE BLOWING SNOW CONDITIONS OVERNIGHT. NMZ414>416-032300- /O.CON.KEPZ.WS.W.0003.161203T0700Z-161204T1700Z/ WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- INCLUDING THE CITIES OF...MESCALERO...TIMBERON...MOUNTAIN PARK... CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...PINON... SACRAMENTO 1146 PM MST FRI DEC 2 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM MST SUNDAY... * TIMING...SNOW WILL BEGIN TONIGHT AROUND MIDNIGHT AND CONTINUE THROUGH EARLY SUNDAY MID-MORNING BEFORE ENDING BY SUNDAY EVENING. * MAIN IMPACT...SNOW AMOUNTS FROM 6 TO 12 INCHES WILL RESULT IN DANGEROUS DRIVING CONDITIONS DUE TO ICY SNOW COVERED ROADS AND LOW VISIBILITY LESS THAN A HALF MILE IN SNOW AND BLOWING SNOW. SOME ROAD CLOSURES MAY BE REQUIRED. * OTHER IMPACTS...GUSTY WINDS OF 20 TO 30 MPH COULD CAUSE BLOWING SNOW AND LOCAL WHITE OUTS/POOR VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NMZ402-032300- /O.CON.KEPZ.WW.Y.0009.000000T0000Z-161204T0700Z/ SOUTHERN GILA HIGHLANDS/BLACK RANGE- INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD 1146 PM MST FRI DEC 2 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST SATURDAY NIGHT... * TIMING...RAIN SHOWERS DEVELOPING THIS EVENING AND THEN TURNING TO SNOW OVERNIGHT. SNOW SHOWERS SHOULD DIMINISH AFTER MID AFTERNOON ON SATURDAY.X * MAIN IMPACT...SNOW AMOUNTS OF 3 TO 5 INCHES...HIGHEST OVER THE BLACK RANGE...WILL RESULT IN SOME SNOW PACKED ROADS AND DANGEROUS DRIVING CONDITIONS. * OTHER IMPACTS...GUSTY WINDS OF 15 TO 25 MPH LATE NIGHT COULD PRODUCE SOME BLOWING SNOW AND LOW VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NMZ401-403>409-032300- /O.CON.KEPZ.WW.Y.0009.161203T0700Z-161204T1500Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- INCLUDING THE CITIES OF...CLIFF...BUCKHORN...GILA HOT SPRINGS... MULE CREEK...MIMBRES...HURLEY...FAYWOOD...GRANT COUNTY AIRPORT... LORDSBURG...RED ROCK...VIRDEN...ANTELOPE WELLS...ANIMAS... HACHITA...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO...WINSTON... TRUTH OR CONSEQUENCES...DERRY...SPACEPORT 1146 PM MST FRI DEC 2 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY... * TIMING...RAIN SHOWERS DEVELOPING THIS EVENING AND TURNING TO SNOW AFTER MIDNIGHT AND TOWARDS SUNRISE. * MAIN IMPACT...SNOW AMOUNTS OF 1 TO 3 INCHES COULD RESULT IN SOME SNOW PACKED ROADS AND DANGEROUS DRIVING CONDITIONS. * OTHER IMPACTS...GUSTY WINDS OF 15 TO 25 MPH COULD PRODUCE SOME BLOWING SNOW AND LOW VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
049 WWUS44 KEPZ 031954 WSWEPZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1254 PM MST SAT DEC 3 2016 ...COLD STORM SYSTEM CONTINUES TO BRING THREAT OF LIGHT TO MODERATE SNOW TO THE SOUTH CENTRAL MOUNTAINS OF NEW MEXICO TONIGHT... .A DEEP UPPER-LEVEL STORM SYSTEM IS SLOWLY PASSING ACROSS NORTHERN MEXICO AS COLDER AIR MOVES IN BEHIND A COLD FRONT FROM THE NORTH. LOWLAND RAIN SHOWERS AND MOUNTAIN SHOW SHOWERS WILL CONTINUE TO STREAM OVER THE REGION...MOVING NORTH ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS. SNOW LEVELS WILL LOWER TO AROUND 5000 FT THIS EVENING. SNOW AMOUNTS ARE EXPECTED TO REMAIN LIGHT TO MODERATE WITH THE HEAVIER SNOW AMOUNTS RANGING IN THE 2 TO 4 INCH RANGE OVER THE SACRAMENTO MOUNTAINS. SOME AREA MAY ALSO SEE THE FORMATION OF FOG AND FREEZING FOG OVERNIGHT. THE PRECIPITATION ASSOCIATED WITH THIS STORM SYSTEM IS EXPECTED TO DISSIPATE FROM WEST TO EAST ACROSS SOUTHERN NEW MEXICO THROUGH THE EVENING HOURS TODAY. OVERNIGHT PRECIPITATION IS EXPECTED TO BE LIMITED TO AREAS EAST OF THE RIO GRANDE. DANGEROUS DRIVING CONDITIONS MAY OCCUR DUE TO ICY SNOW COVERED ROADS. NMZ414>416-040600- /O.CAN.KEPZ.WS.W.0003.000000T0000Z-161204T1700Z/ /O.NEW.KEPZ.WW.Y.0010.161203T1954Z-161204T1000Z/ WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- INCLUDING THE CITIES OF...MESCALERO...TIMBERON...MOUNTAIN PARK... CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...PINON... SACRAMENTO 1254 PM MST SAT DEC 3 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 AM MST SUNDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 3 AM MST SUNDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING...INTERMITTENT PERIODS OF SNOW WILL CONTINUE THIS AFTERNOON THROUGH THE EVENING HOURS UNTIL AFTER MIDNIGHT. THE THREAT OF ADDITIONAL SNOW IS EXPECTED TO END BY MID-MORNING SUNDAY. * MAIN IMPACT...ADDITIONAL SNOW AMOUNTS OF 2-5 INCHES ARE POSSIBLE. DANGEROUS DRIVING CONDITIONS ARE LIKELY DUE TO ICY SNOW COVERED ROADS AND LOW VISIBILITY LESS THAN A HALF MILE IN SNOW AND BLOWING SNOW. SOME SHORT-TERM ROAD CLOSURES MAY BE REQUIRED. * OTHER IMPACTS...PATCHY FOG AND FREEZING FOG IS ALSO POSSIBLE. THIS MAY CAUSE SLICK SURFACES LEADING TO SLIPS AND FALLS AND POOR VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NMZ401-403>409-032100- /O.CAN.KEPZ.WW.Y.0009.000000T0000Z-161204T1500Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- INCLUDING THE CITIES OF...CLIFF...BUCKHORN...GILA HOT SPRINGS... MULE CREEK...MIMBRES...HURLEY...FAYWOOD...GRANT COUNTY AIRPORT... LORDSBURG...RED ROCK...VIRDEN...ANTELOPE WELLS...ANIMAS... HACHITA...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO...WINSTON... TRUTH OR CONSEQUENCES...DERRY...SPACEPORT 1254 PM MST SAT DEC 3 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO HAS CANCELLED THE WINTER WEATHER ADVISORY. THE THREAT OF HEAVY SNOW HAS ENDED ACROSS FAR SOUTHWESTERN NEW MEXICO AS MOST OF THE PRECIPITATION HAS MOVED EAST OF THE AREA. SOME LOCATIONS ABOVE 5500 FT MAY SEE SOME FLURRIES OR ISOLATED LIGHT SNOW THIS EVENING AND OVERNIGHT BUT NOTHING MORE THAN A DUSTING IS EXPECTED. $$ NMZ402-032100- /O.CAN.KEPZ.WW.Y.0009.000000T0000Z-161204T0700Z/ SOUTHERN GILA HIGHLANDS/BLACK RANGE- INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD 1254 PM MST SAT DEC 3 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO HAS CANCELLED THE WINTER WEATHER ADVISORY. THE THREAT OF HEAVY SNOW HAS ENDED ACROSS FAR SOUTHWESTERN NEW MEXICO AS MOST OF THE PRECIPITATION HAS MOVED EAST OF THE AREA. SOME LOCATIONS ABOVE 5500 FT MAY SEE SOME FLURRIES OR ISOLATED LIGHT SNOW THIS EVENING AND OVERNIGHT BUT NOTHING MORE THAN A DUSTING IS EXPECTED. $$ BIRD
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this winter storm warning went out at Dec 2, 4:22 AM MST, 37 minutes earlier.
Area forecast discussion, Dec 2, 4:22 AM MST, 37 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
422 AM MST Fri Dec 2 2016
.SYNOPSIS...
December is roaring in like a lion, as a vigorous winter storm
moves in late this afternoon and tonight. An upper low is the
main culprit as it drops down into Arizona later this morning and
then over northwest Mexico Saturday morning. Also aiding in the
storm system is a cold front which moves west across most of the
area this evening. Showers will develop late this afternoon and
continue into Sunday. Snow levels will start out this afternoon
around 8000 feet and then drop to 5500 feet tonight. Moderate to
heavy snow is expected over the Sacramento Mountains and Black
Range. Light amounts of snow are even possible over the higher
lowland areas such as Sierra County and the uplands of Hidalgo
County. The upper low will move off into west Texas Sunday night,
allowing the skies to begin clearing and the precipitation to end.
The new week ahead looks to remain mostly dry, but winds and
chillier temperatures will return mid week.
&&
.DISCUSSION...
The winter storm looks pretty much on schedule as strong 140 kt
jet over western Nevada/central California develops new low over
NW Arizona. Low is tapping into good source of sub tropical
moisture extending back almost to Hawaii. At the surface a back
door cold front has sagged into NE New Mexico and continues to
drop south. Models in pretty close agreement with entire system.
Upper low drops down to the Sonoran Desert late tonight and then
begins slow trek across northern Mexico next couple of days. The
cold front reaches the Sacramento Mountains late this afternoon
and then moves west across most of the remainder of the CWA
tonight. Best window for precip looks to be tonight through about
mid day Saturday when the combo of upper dynamics (PVA, diffluence)
and moisture is at it's max. Snow levels will start out this
afternoon around 8500 ft but then rapidly drop to around 6000 ft
tonight. Heavy snow looks like a good bet over the Sacs with the
help of upslope, with heaviest snow from the ridge line over the
east slopes. Upgraded watch to warning for these zones.
Additionally, though moisture is more limited, upslope flow looks
to help snowfall over the Black Range. Went ahead and issuedWinter
Advisory for the Gila Region Mountains/Black Range zone and the
eastern foothills of the Black Range. Higher elevations of the
lowlands could also see lighter amounts of snow. Models seem to be
hitting the lowlands in a belt from the Bootheel up to Sierra
Lakes region with decent snow. For now will just mention light
snow, but future shifts may need to go out with statements
(wouldn't likely be til Saturday morning). Cold front tonight
could produce gusty west slope winds, but will leave below
advisory for now.
Saturday/Sunday...Upper low slowly treks across northern Mexico.
Again GFS/ECMWF in good agreement with path and timing. Showers
will continue through most of this period, though precip
intensity should lose much of it's steam. By Sunday showers should
end from west (morning) to east (late evening). Chilly temps will
begin to moderate Sunday.
Monday through Thursday...forecast looks mainly dry although
strong short wave zips across the central Rockies Tuesday
afternoon. Look for increase in winds and slight chance of a few
mountain showers. Another vigorous back door cold front will push
in Wednesday as short wave exits to the east. Moderating
temperatures through Tuesday will quickly fall back Wednesday and
Thursday.
&&
.AVIATION...Valid 02/12Z-03/12Z...
VFR conds thru 6Z with SCT-BKN 200-250. After 6Z clouds ceilings
will lower as storm system approaches the region. Expect sct to num
rain showers in the lowlands and sct to num snow showers in the
mountains. South winds between 5 to 10 kts, then shifting to the NE
between 15 to 20 kts after 0Z.
&&
.FIRE WEATHER...
A winter storm system will move into New Mexico and Far West Texas
late Friday and bring chances of mountain snow showers and lowland
rain showers through Sunday. Heavy snow is possible in the
Sacramento Mountains above 6000 feet. Rain could be mixed with snow
at times in the lower elevations. RH´s will be on the 50´s during
this period, early next week they will drop down to the 30´s as the
storm system moves out of the area. Winds will be on the breezy
criteria in the eastern mountain zones through the weekend. Then
expect windy conditions on Tuesday as another upper low approaches
the region. However, this system will remain north of us, and
precipitation will generally occur on mountain areas.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 62 40 48 39 / 0 50 50 50
Sierra Blanca 62 35 44 35 / 0 50 60 60
Las Cruces 58 38 49 35 / 0 60 50 20
Alamogordo 57 35 50 34 / 0 60 60 30
Cloudcroft 39 23 33 21 / 10 70 70 50
Truth or Consequences 54 35 47 33 / 0 60 50 10
Silver City 50 32 40 28 / 0 60 60 10
Deming 58 37 50 33 / 0 60 60 20
Lordsburg 56 35 52 34 / 0 50 50 10
West El Paso Metro 60 42 47 40 / 0 50 50 50
Dell City 62 35 46 34 / 0 50 60 50
Fort Hancock 67 39 49 36 / 0 50 50 60
Loma Linda 56 35 42 35 / 0 50 50 60
Fabens 64 37 47 35 / 0 50 50 60
Santa Teresa 60 38 48 36 / 0 50 50 50
White Sands HQ 57 40 49 37 / 0 60 60 30
Jornada Range 57 35 49 34 / 0 60 50 20
Hatch 56 36 49 35 / 0 60 50 10
Columbus 60 37 51 36 / 0 60 60 30
Orogrande 58 38 50 36 / 0 50 60 40
Mayhill 48 26 37 25 / 10 70 70 50
Mescalero 46 26 39 25 / 10 70 70 50
Timberon 47 29 38 26 / 0 70 70 50
Winston 50 25 37 22 / 0 70 60 10
Hillsboro 54 30 40 29 / 0 70 60 10
Spaceport 53 33 47 34 / 0 60 50 10
Lake Roberts 52 21 41 20 / 0 60 60 10
Hurley 53 33 41 27 / 0 60 60 10
Cliff 52 34 46 30 / 0 50 50 10
Mule Creek 51 34 47 30 / 0 50 40 10
Faywood 55 30 42 31 / 0 60 60 10
Animas 59 35 51 34 / 0 60 60 20
Hachita 60 35 50 34 / 0 50 70 20
Antelope Wells 59 34 48 33 / 0 60 60 30
Cloverdale 54 32 45 33 / 0 60 60 30
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Winter Weather Advisory from 7 PM this evening to 5 AM MST
Sunday for NMZ402.
Winter Weather Advisory from 8 PM this evening to 5 AM MST
Sunday for NMZ408.
Winter Storm Warning from 6 PM this evening to 6 PM MST Sunday
for NMZ414>416.
TX...None.
&&
Hefner/CrespoHazardous weather outlook, Dec 2, 4:50 AM MST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 450 AM MST FRI DEC 2 2016 NMZ401>403-408-414>416-031300- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- EASTERN BLACK RANGE FOOTHILLS- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- 450 AM MST FRI DEC 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO AND SOUTHWEST NEW MEXICO. .DAY ONE...TODAY AND TONIGHT. RAIN SHOWERS DEVELOPING LATE THIS AFTERNOON AND TURNING TO SNOW THROUGHOUT THE EVENING. HEAVY SNOW LIKELY THROUGH SATURDAY MORNING. 6 TO 12 INCHES POSSIBLE OVER THE SACRAMENTO MOUNTAINS AND 3 TO 5 INCHES POSSIBLE OVER THE GILA REGION MOUNTAINS. SNOW AND BLOWING SNOW WILL BE ON THE INCREASE TONIGHT...MAKING FOR POOR DRIVING CONDITIONS. WIND CHILL TEMPERATURES DOWN INTO THE SINGLE DIGITS TONIGHT WILL POSE A DANGER FOR PEOPLE OUTSIDE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED SNOW SHOWERS CONTINUING THROUGH SUNDAY. ROADS WILL LIKELY STILL BE SNOWPACKED AND SLICK THROUGH AT LEAST SUNDAY. WINDY ON TUESDAY WITH A SLIGHT CHANCE OF SNOW SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NMZ404>407-409>413-417-TXZ418>424-031300- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- SOUTHERN TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY- EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 450 AM MST FRI DEC 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT RAIN SHOWERS WILL BEGIN THIS EVENING. GUSTY WINDS ALONG WEST SLOPES OF TERRAIN OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RAIN SHOWERS CONTINUING THROUGH SUNDAY. HIGHER ELEVATIONS ABOVE ABOUT 4500 FEET COULD SEE MIXTURE OF RAIN AND SNOW...BRIEFLY CREATING SLICK ROADS. WINDY ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HEFNER
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 4:59 AM MST | Winter Weather Advisory | EPZ | Grant, Hidalgo, Luna, Sierra | 32 hr |
Nearby
Winter Storm Warnings in New Mexico, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.